NyQuil vs DayQuil
NyQuil and DayQuil are both medications for common colds that can be bought even without doctor’s prescription. Common colds, or simply colds, are easily spread within a community especially when the persons concerned are not aware of the proper management and prevention of its transmission. To prevent transmission of colds, appropriate insight as well as proper application is needed.
There are many ways to prevent cold transmission, but when the individual already got the illness, medications are required to prevent discomforts. NyQuil and DayQuil are examples of drugs given to individuals with colds.
NyQuil and DayQuil have the same ingredients except for NyQuil to have an antihistamine as well as for DayQuil to contain a nasal decongestant. NyQuil and DayQuil both contain acetaminophen which is a pain reliever and an antipyretic. Thus, both drugs are recommended to use for individuals with body pains or aches and fever. Aside from acetaminophen, these two drugs also contain Dextromethorphan HBr which is a cough suppressant. Since the two drugs have cough suppressants, they are also recommended to relieve cough caused by irritation to bronchi or irritation to throat. Since NyQuil has antihistamine content, it can cause drowsiness. Thus it is not the right choice to take during daytime. It may interact with the daily activities. With these, DayQuil is the best choice to take during the day to prevent drowsiness. DayQuil, on the other hand, contains nasal decongestants. It is a relief for sneezing and runny nose.
Since NyQuil and DayQuil contain acetaminophen, these drugs, when taken for a longer period of time, may cause liver damage. Acetaminophen is known to cause damage to livers over a period of time. Take only NyQuil and DayQuil for a period of time prescribed by the health care provider. An excess of four doses a day is already harmful. Taking alcoholic beverages while taking NyQuil or DayQuil is also dangerous for the liver, so be watchful and cautious. To include, NyQuil and DayQuil are also contraindicated to individuals under monoamine oxidase inhibitor (MAOI) therapy. Talk with your health care provider if you are taking drugs under MAOI type. NyQuil is not a sleeping pill; never use this drug for sleeping purposes especially to children.
Both NyQuil and DayQuil are available in liquicaps. Prior to taking NyQuil and DayQuil, consult the health care provider and inform them when you have health problems such as problem with urination because of prostate enlargement, liver problems, cough associated with phlegm, difficulty with breathing due to asthma, chronic obstructive pulmonary diseases (COPD), and smoking. NyQuil is contraindicated to individuals with existing glaucoma and not to be taken together with sedating drugs. DayQuil, on the other hand is no-no for individuals with thyroid problems, problems in the heart, existing diabetes, and blood pressure above normal. Both NyQuil and DayQuil should not be taken with blood thinners such as warfarin. Pregnant women and breastfeeding mothers must consult the health care provider before taking NyQuil and DayQuil.
Stop taking NyQuil and DayQuil when swelling occurs as well as rednesss. Also, if cough and fever last for 3 or more days, stop the medication and inform the health care provider. Whenever new symptoms or problems occur, consult the health care provider because these can indicate fatal conditions.
1.NyQuil and DayQuil are both medications for common colds that can be bought even without doctor’s prescription.
2.NyQuil contains antihistamine while DayQuil has nasal decongestant. But, both contain acetaminophen and cough suppressant.
3.NyQuil and DayQuil are useful for mild pains or aches, fever, cough, and of course colds. NyQuil can cause drowsiness while DayQuil can relief runny nose or sneezing.
4.Both NyQuil and DayQuil might cause liver damage over a period of time. It is contraindicated to use with warfarin.
5.Pregnant women and breastfeeding mothers must consult the health care provider before taking NyQuil and DayQuil.
6.Stop taking NyQuil and DayQuil when swelling occurs as well as rednesss. Also, if cough and fever last for 3 or more days, stop the medication and inform the health care provider. Whenever new symptoms or problems occur, consult the health care provider because these can indicate fatal conditions.